West Virginia, 2016Flash Flood in West Virginia, June 21, 2016
June 21, 2016 · NWS RNK · 1 event in 1 county or zone
Some intense thunderstorms developed during the afternoon of the 21st. The most notable storm from a hydrologic standpoint was a slow moving cell over Summers County, WV that produced radar estimated rainfall amounts of 1 to 2 inches in a few hours over the Brooks Creek watershed just north of Hinton.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Some intense thunderstorms developed during the afternoon of the 21st. The most notable storm from a hydrologic standpoint was a slow moving cell over Summers County, WV that produced radar estimated rainfall amounts of 1 to 2 inches in a few hours over the Brooks Creek watershed just north of Hinton.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 21, 3:57 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 21, 3:57 PM EST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
457 PM EDT TUE JUN 21 2016
.SYNOPSIS...
A cold front will slowly move southeast out of the Ohio Valley
and become nearly stationary over the Mid-Atlantic Region by
Wednesday morning. It will then slowly lift back north as a warm
front late Wednesday, with another stronger cold front arriving
from the west by Thursday night. Expect a daily threat of showers
and thunderstorms through the end of this week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 400 PM EDT Tuesday...
KFCX Radar is expected to be down until Wednesday... see equipment
section of this AFD for details.
Severe thunderstorm watch No. 279 in effect until 10PM for our
VA/WV counties.
Surface cold front extends from along the Mason-Dixon line,
southwest along the Ohio River into Missouri. Thunderstorms
developed along the front during the afternoon and have now raced
out ahead of the front into Virginia...southern West
Virginia...and eastern KY. Thus far storm cells have remained
discrete, some exhibiting rotation.
Concern through this evening is potential for storms containing
damaging wind gusts and isolated tornadoes. 19Z/3pm meso-analysis
graphics indicated both strong dynamic and thermodynamic support
for supercells and bow echoes. MLCAPE of 1500-2000 J/KG, Bulk
Shear values greater than 40 kts, 0-3km SR helicity of 200,
coupled with LCL values below 1000 meters all indicate risk for
tornadic supercells. The storm which moved into extreme northern
Greenbrier County just after 3PM contained strong rotation with a
debris ball signature. Summit Lake campground confirms trees down
along the road leading up to the camp, but not sure the extent of
the damage.
Big question as we transition through the evening hours is how far
south and east the storms will track before loosing severe
characteristics. Winds at the low levels are beginning to back
ahead of the approaching outflow boundary. This suggests the west
wind from earlier in the day is weakening ahead of the boundary,
which will lessen the subsidence on the east side of the mountains
and allow for the activity to cross the mountains without much
resistance. There is quite a bit of debris cloudiness over the
forecast area, but south of this cloud shield in NC... there was
plenty of sun with temperatures in the lower 90s. This sort of
airmass with dewpoints in the 60s was advecting north into the
Virginias ahead of the approaching outflow. That said, see no
reason for the storms to at least track to the VA/NC border before
loss of daytime heating and fact that storms will outpace the
upper level support will cause the activity to weaken.
There is still a concern for potential training of storm cells in
the western CWA, west of I-77 on the upslope side of the
Appalachians, where the confluence of the westerly wind may result
in regeneration of storm cells. PWATs are forecast to increase
to near 1.70 inch rain within this area, so rain efficiency will
be at a premium.
In summary main storm threat should play out between now and
10PM, storms weakening after loss of daytime heating. There will
continue to be some upper support for lingering showers overnight
vicinity of the cold front which is not expected to pass through
the forecast area. Models have this front becoming stationary
across the region tonight.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
As of 400 PM EDT Tuesday...
On Wednesday the frontal boundary will be just north or perhaps
across part of our area, but by later in the day may begin to lift
northward again as a broad upper ridge of high pressure slowly
slides toward the east and at least by Wednesday night the low
level flow turns more from the southwest. It looks like there will
be plenty of cloud cover in the vicinity of this frontal boundary,
and right now appears doubtful that there will be much instability
to support a lot of convection during the day. Best chances would
be far western portions, and perhaps even late at night if
organized deeper convection well to the northwest slides back in
with upper level westerly flow. Starting to look like Wednesday
could be a bit of a down day in terms of thunderstorm activity,
especially anywhere north of the boundary should it remain a
little farther south.
If storms remain to the northwest of our area overnight as they
approach from the west, we will have another chance by late in the
day Thursday or into the evening as a strong upper wave and
associated cold front move in from the northwest. This pattern has
some similarities to last Thursday, with increasing thicknesses
and very warm temperatures assuming good heating and drier air for
much of Thursday, allowing an organized line of convection along
the front to survive even if arriving into the evening. At this
time, it does look like this system would give many parts of our
CWA the best chances of the week for severe weather, mainly in the
form of damaging winds. Much like last week however, there remains
plenty of uncertainty about this scenario and will likely remain
that way until at least the early part of Thursday. More certainty
that many locations, especially in the Piedmont, will experience
another hot day with temperatures likely getting into the low to
mid 90s.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 430 PM EDT Tuesday...
Broad upper ridge is forecast to remain over the the southern United
States, no surprise since its now officially summer. Models differ on
magnitude and overall spacial coverage, but I think its a given the
desert southwest will continue to bake. In the southeast CONUS the
upper ridge seems to go through more of an ebb and flow cycle with
heights rising and falling over the Mid-Atlantic states in between
the larger short wave troughs which have been more cyclic over
eastern Canada, Great Lakes and New England.
Attm it appears the ridge will build north across the Mid Atlantic
Region for the weekend promoting semi-dry weather. The increasing
subsidence should limit the chance for showers for all but the
mountains, the mountains serving as a forcing mechanism for widely
scattered late afternoon and evening pop-up activity (nothing
severe). The ridge is forecast to weaken again for early next
week, another short wave dipping through the Great Lakes and
sending a surface front our way for Monday and Tuesday. If this
plays out as forecast then showers/storms will have greater
coverage.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
As of 500 PM EDT Tuesday...
A cold front continues to track southeast from the Ohio River
resulting in scattered to numerous showers/storms across the
Virginias through this evening. Storms are expected to make it as
far south as the VA/NC border before weakening. Wind gusts of
25-45 kts are possible with these storms. However, even outside of
any storms, winds could gust from 20-25 kts.
Expect alternating VFR/MVFR conditions through this evening based
on VCTS/TS. The only exception being any heavier storms that may
pass directly over an airport, which would could result in very
brief IFR. Behind the front, expect partial clearing which could
result in some patchy fog to form late tonight, most likely at
KLWB and possibly at KBCB depending on location of afternoon
rainfall.
Low to medium confidence on the cigs and vsbys due to the
uncertainty of shower/storm location this afternoon and evening.
Medium to high confidence in winds through the TAF valid period.
Extended discussion...
The cold front approaching our area today will stall near the
VA/NC border Wednesday through Thursday. This boundary will
provide the focus for several rounds of thunderstorms through the
week, as disturbances flow along the track from the northwest to
southeast across the region. The most favorable period for
thunderstorms at this time appears to be Thursday
afternoon/evening, but showers/thunderstorms will also be possible
Wednesday late afternoon and evening and even into Wednesday
night.
Some strong to severe thunderstorms will be possible Thursday
evening into the overnight hours. Periods of mostly MVFR+ cigs
can be expected through much of the TAF valid period. Lower
category CIGS and brief periods of IFR-LIFR vsbys can be expected
in showers/thunderstorms. In addition, late night/early morning
fog will become increasingly common through the period with moist
ground and increasing RH levels.
&&
.EQUIPMENT...
As of 1045 AM EDT Tuesday...
The KFCX Radar is down. Bad power supply. A replacement has been
ordered but turn-around time is 24 hours. Estimated back in
service time is Noon Wednesday. Please refer to adjacent radars
at KLWX, KGSP, KMRX, KAKQ, KRAX AND KRLX.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.
&&
SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...SK
LONG TERM...PM
AVIATION...JM/PH/SK
EQUIPMENT...PM
Hazardous weather outlook, Jun 21, 1:37 PM EST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
237 PM EDT TUE JUN 21 2016
VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>044-507-508-
221845-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
237 PM EDT TUE JUN 21 2016
...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SCATTERED TO NUMEROUS STORMS ARE EXPECTED THROUGH THIS EVENING.
SOME OF THESE STORMS MAY CONTAIN DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A SLIGHT CHANCE FOR ORGANIZED STRONG TO SEVERE STORMS TO
MOVE IN FROM THE NORTHWEST LATE ON THURSDAY OR THURSDAY EVENING.
DAMAGING WINDS WOULD BE THE PRIMARY THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
NCZ001>006-018>020-221845-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-
237 PM EDT TUE JUN 21 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED STORMS ARE EXPECTED THIS EVENING. ISOLATED DAMAGING
WIND GUSTS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Special weather statement, Jun 21, 1:35 PM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
235 PM EDT TUE JUN 21 2016
VAZ020-024-211945-
ROCKBRIDGE-BATH-
235 PM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT BATH...NORTHERN ROCKBRIDGE AND
NORTHEASTERN CITY OF BUENA VISTA COUNTIES...
AT 235 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES NORTH OF MOUNTAIN
GROVE...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...
BUENA VISTA...
GOSHEN...
ROCKBRIDGE BATHS...
AND MILLBORO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
VIRGINIA AND WEST VIRGINIA.
LAT...LON 3822 7971 3820 7956 3818 7951 3815 7953
3817 7949 3816 7944 3809 7949 3789 7915
3788 7915 3774 7935 3811 7994 3813 7995
3815 7992 3818 7992 3825 7983 3827 7980
TIME...MOT...LOC 1835Z 306DEG 33KT 3826 7987
KKLocal storm report, Jun 21, 2:51 PM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 11 N LEONARD 38.24N 80.44W
06/21/2016 GREENBRIER WV PARK/FOREST SRVC
MULTIPLE TREES WERE BLOWN DOWN ALONG THE ACCESS ROAD
LEADING TO SUMMIT LAKE CAMPGROUND.
&&
16Special weather statement, Jun 21, 2:53 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 PM EDT TUE JUN 21 2016
VAZ019-020-023-024-WVZ507-508-212045-
ROCKBRIDGE-BATH-BOTETOURT-ALLEGHANY-EASTERN GREENBRIER-WESTERN
GREENBRIER-
353 PM EDT TUE JUN 21 2016
...SHOWERS AND THUNDERSTORMS WILL AFFECT BATH...CITY OF
LEXINGTON...ROCKBRIDGE...CITY OF COVINGTON...NORTHERN CITY OF BUENA
VISTA...NORTH CENTRAL BOTETOURT...NORTHERN ALLEGHANY AND CENTRAL
GREENBRIER COUNTIES...
AT 351 PM EDT...SHOWERS AND THUNDERSTORMS WERE ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF MARLINTON TO NEAR ALVON...AND MOVING
SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...
BUENA VISTA...
COVINGTON...
CLIFTON FORGE...
AND GOSHEN.
THIS INCLUDES VMI.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
VIRGINIA AND WEST VIRGINIA.
LAT...LON 3822 7971 3818 7951 3815 7953 3817 7944
3809 7949 3788 7915 3763 7950 3795 8064
3821 8052 3827 8044 3822 8036 3811 8036
3805 8026 3804 8016 3806 7996 3810 7993
3813 7995 3818 7992 3827 7980
TIME...MOT...LOC 1951Z 293DEG 30KT 3834 8013 3793 8025
KKSpecial weather statement, Jun 21, 4:13 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 PM EDT TUE JUN 21 2016
VAZ019-024-035-212215-
ROCKBRIDGE-AMHERST-ALLEGHANY-
513 PM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT AMHERST...CITY OF
LEXINGTON...SOUTHERN ROCKBRIDGE...CITY OF BUENA VISTA AND EAST
CENTRAL ALLEGHANY COUNTIES...
AT 512 PM EDT...A STRONG THUNDERSTORM WAS OVER COLLIERSTOWN...MOVING
EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...
BUENA VISTA...
AMHERST...
GLASGOW...
AND CLIFFORD.
THIS INCLUDES VMI.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
VIRGINIA AND WEST VIRGINIA.
LAT...LON 3775 7907 3771 7906 3770 7899 3747 7909
3759 7938 3761 7941 3760 7942 3762 7944
3761 7945 3771 7968 3774 7969 3776 7967
3778 7974 3785 7969 3787 7965 3789 7963
TIME...MOT...LOC 2112Z 289DEG 23KT 3776 7959
KKSpecial weather statement, Jun 21, 4:36 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
536 PM EDT TUE JUN 21 2016
VAZ007-009-010-012-212230-
TAZEWELL-WYTHE-SMYTH-BLAND-
536 PM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT TAZEWELL...NORTHEASTERN
SMYTH...CENTRAL WYTHE AND BLAND COUNTIES...
AT 535 PM EDT...A STRONG THUNDERSTORM WAS OVER GLEN BURKE...MOVING
EAST AT 35 MPH.
WINDS IN EXCESS OF 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WYTHEVILLE...
BLAND...
RICHLANDS...
BLUEFIELD...
AND TAZEWELL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
VIRGINIA AND WEST VIRGINIA.
LAT...LON 3716 8187 3717 8187 3720 8176 3724 8174
3724 8172 3720 8168 3721 8156 3724 8151
3726 8150 3725 8148 3727 8145 3728 8142
3718 8091 3682 8100 3681 8101 3704 8182
3711 8189 3714 8190
TIME...MOT...LOC 2135Z 289DEG 49KT 3716 8185
KKLocal storm report, Jun 21, 4:38 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
538 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 8 NNE LEONARD 38.19N 80.37W
06/21/2016 GREENBRIER WV EMERGENCY MNGR
EMERGENCY MANAGER REPORTS TWO TREES DOWN ALONG ROUTE 39
IN THE NORTHERN MOST GREENBRIER COUNTY IN WEST VIRGINIA.
&&
JMORROWFlash Flood, Summers
- When
- June 21, 5:00 PM EST to 6:00 PM EST
- Where
- Summers County, 0.85 mi NW of Barksdale to 0.64 mi W of Hix
- Cause
- Heavy Rain
- Property damage
- $125,000
- Reported by
- Emergency Manager
- Coordinates
- 37.710, -80.890
Flood waters from Brooks Creek crossed Route 20 and heavily damaged a number of cars and homes. Water also entered the Summers County High School requiring EMS crews to retrieve several students but damage was minimal. A private bridge across the stream was destroyed which was the primary access to Bass Lake Trailer Park. Severe damage was done to a store and a section of the roadway. A few houses along the creek were flooded and the house nearest Route 20 was destroyed. The CSX Railroad tracks were also partially damaged as the water flowed over them.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in Indiana, June 21, 20161 death · $75,000 · 50 kt wind · 4 events
- Tornadoes and Flash Flood in North Dakota, June 21 to 25, 2016$3.3 million · EF1 · 48 events
- Tornadoes and Flash Flood in West Virginia, June 21, 2016$324,000 · EF1 · 18 events
- Flash Flooding and Damaging Winds in Kentucky, June 21, 2016$557,000 · 53 kt wind · 6 events
- Flash Flooding and Hail in Iowa, June 21 to 22, 2016$177,000 · 1 in hail · 26 events
- Flash Flood and Hail in Kentucky, June 21 to 23, 20164 injured · 1.75 in hail · 35 events
- Flash Flood and Flood in Massachusetts, June 21, 2016$61,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Virginia, June 21, 20161.75 in hail · 41 events
- Tornado and Damaging Winds in West Virginia, June 21, 2016$61,000 · EF0 · 3 events
- Tornado and Hail in Maryland, June 21, 2016EF0 · 39 events
- Hail and Damaging Winds in Pennsylvania, June 21, 2016$27,000 · 1 in hail · 5 events
- Damaging Winds and Lightning Strikes in Maryland, June 21, 2016$19,000 · 50 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643250.